Alert archive / South Dakota / River Flood Warnings in 2020

River Flood Warning 28, NWS Sioux Falls, SD

March 8, 2020Brookings County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Mar 8, 2020, 10:44 PM CDT for Brookings County, South Dakota. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2020, 10:44 PM CDT (03:44 UTC)
Expired
Mar 10, 2020, 7:24 AM CDT
In force
33 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sixmile Creek above Brookings (SMCS2).

Action stage
1632 ft
Minor stage
1634 ft
Moderate stage
1635 ft
Major stage
1636 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

087 
WGUS43 KFSD 090344
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1044 PM CDT Sun Mar 8 2020

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in South Dakota...

  Sixmile Creek near Brookings
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

SDC011-100743-
/O.NEW.KFSD.FL.W.0028.200309T0344Z-000000T0000Z/
/SMCS2.1.ER.200309T0121Z.000000T0000Z.000000T0000Z.NR/
1044 PM CDT Sun Mar 8 2020

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Sixmile Creek near Brookings.
* Until further notice.
* At 10PM Sunday the stage was 1634.24 feet.
* Flood stage is 1634.00 feet.
* At stages near 1634 feet...Agricultural flooding begins northeast 
of Brookings. 

&&
 
LAT...LON 4443 9670 4441 9666 4432 9674 4432 9681
          4430 9687 4433 9688 4435 9677

$$

&& 
Location Flood    Latest Observed   Maximum Forecast  Recent Observed
         Stage    Stage  Time       Stage  Time       Crest Time

BIG SIOUX RIVER
SMCS2    1634.0   1634.24 Sun 10 PM
2 follow-up statements
072 
WGUS83 KFSD 091705
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1205 PM CDT Mon Mar 9 2020

...The Flood Warning continues for the following rivers in South 
Dakota...Iowa...Minnesota...

  Firesteel Creek Near Mount Vernon
  James River At Huron
  James River Near Forestburg
  James River At Mitchell
  James River Near Scotland
  James River Above Yankton
  Vermillion River Near Davis
  Vermillion River Near Wakonda
  Sixmile Creek near Brookings
  Big Sioux River Near Brookings
  Big Sioux River near Egan
  Big Sioux River below Dell Rapids
  Big Sioux River At Sioux Falls I-90
  Big Sioux River at Brandon
  Big Sioux River above Hawarden
  Big Sioux River At Akron
  Little Sioux River near Milford
  Little Sioux River Above Spencer / Highway 18
  Little Sioux River at Spencer
  West Fork Des Moines River Near Windom
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

SDC005-102105-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200316T0000Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The James River At Huron.
* until further notice.
* At 11AM Monday the stage was 14.83 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will crest near 16.6 feet by Monday March 16 
  then begin falling.
* At stages near 16.5 feet...Jersey, Riverside, and Sherman will 
begin flooding. 

&&
 
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
          4420 9822 4447 9824

$$

SDC111-102105-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.2.ER.200302T0425Z.200316T1200Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The James River Near Forestburg.
* until further notice.
* At 11AM Monday the stage was 15.32 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will crest near 15.5 feet by Wednesday March 
  11 then begin falling.
* At stages near 16.0 feet...Most of the flood plain is under water, 
and the water reaches the bottom of the bridge on Highway 34. 

&&
 
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
          4393 9812 4409 9816

$$

SDC035-061-102105-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200313T0000Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The James River At Mitchell.
* until further notice.
* At 10AM Monday the stage was 20.11 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will crest near 21.8 feet by Friday March 13 
  then begin falling.
* At stages near 22.0 feet...Water overtops 257th Street about 100 
yards east of the bridge. 

&&
 
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
          4338 9777 4351 9797

$$

SDC067-135-102105-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/SCOS2.2.ER.200303T1345Z.200316T0000Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The James River Near Scotland.
* until further notice.
* At 11AM Monday the stage was 14.78 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...The river will continue rising to near 15.7 feet by 
  Sunday March 15. Additional rises may be possible thereafter.
* At stages near 15.5 feet...431st Avenue is flooded where it crosses
the river in northwestern Yankton County. 

&&
 
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
          4308 9750 4317 9769

$$

SDC135-102105-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/YNNS2.2.ER.200308T0907Z.200316T1200Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The James River Above Yankton.
* until further notice.
* At 11AM Monday the stage was 12.82 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will crest near 12.9 feet by Tuesday March 10 
  then begin falling. Additional rises later this week will see the
  river reach 14.0 feet by Sunday with further rises still possible.

&&
 
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
          4287 9737 4298 9741

$$

SDC011-102105-
/O.CON.KFSD.FL.W.0028.000000T0000Z-000000T0000Z/
/SMCS2.1.ER.200309T0121Z.000000T0000Z.000000T0000Z.NR/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Sixmile Creek near Brookings.
* until further notice.
* At 11AM Monday the stage was 1634.51 feet.
* Flood stage is 1634.00 feet.
* At stages near 1635 feet...Township roads northeast of Brookings 
begin to flood. 

&&
 
LAT...LON 4443 9670 4441 9666 4432 9674 4432 9681
          4430 9687 4433 9688 4435 9677

$$

SDC011-101-102105-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/BRKS2.2.ER.200308T0836Z.200311T0600Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Big Sioux River Near Brookings.
* until further notice.
* At 10AM Monday the stage was 9.96 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 9.00 feet.
* Forecast...The river will crest near 11.1 feet by Wednesday March 
  11 then begin falling.
* At stages near 11.0 feet...Some farm outbuildings begin to flood. 

&&
 
LAT...LON 4417 9678 4420 9675 4414 9659 4410 9658
          4410 9666 4411 9666

$$

SDC101-102105-
/O.CON.KFSD.FL.W.0030.000000T0000Z-000000T0000Z/
/EGAS2.1.ER.200309T1015Z.200309T1600Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Big Sioux River near Egan.
* until further notice.
* At 11AM Monday the stage was 1516.74 feet.
* Flood stage is 1516.50 feet.
* Recent activity...The river rose above flood stage on Monday March 
  09.
* At stages near 1516 feet...Flooding begins to affect agricultural 
lands around Egan. 

&&
 
LAT...LON 4405 9664 4402 9659 4397 9662 4396 9667
          4396 9672 4400 9668 4401 9665

$$

SDC099-101-102105-
/O.EXT.KFSD.FL.W.0019.200314T1200Z-000000T0000Z/
/DERS2.1.ER.200314T1200Z.200314T1200Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Big Sioux River below Dell Rapids.
* from Saturday morning until further notice.
* At 11AM Monday the stage was 5.95 feet.
* Flood stage is 12.00 feet.
* Forecast...The river is expected to crest near flood stage on
  Saturday March 14.
* At stages near 12.0 feet...Agricultural lands along the lower banks
of the river begin to flood. 

&&
 
LAT...LON 4382 9674 4381 9672 4369 9671 4369 9676
          4373 9678 4379 9676

$$

SDC099-102105-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/SFLS2.1.ER.200305T1149Z.200314T0600Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Big Sioux River At Sioux Falls I-90.
* until further notice.
* At 11AM Monday the stage was 12.71 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue rising to near 14.1 feet by 
  Saturday March 14. Additional rises may be possible thereafter.
* At stages near 15.0 feet...Some farm buildings between Renner and 
Sioux Falls are threatened by high water. 

&&
 
LAT...LON 4369 9676 4369 9671 4362 9672 4358 9672
          4356 9672 4357 9674 4359 9673 4360 9675
          4363 9676

$$

IAC119-SDC099-102105-
/O.CON.KFSD.FL.W.0029.000000T0000Z-000000T0000Z/
/BBSS2.1.ER.200309T0622Z.200309T1530Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Big Sioux River at Brandon.
* until further notice.
* At 11AM Monday the stage was 1304.48 feet.
* Flood stage is 1304.00 feet.
* Recent activity...The river rose above flood stage on Monday March 
  09.
* At stages near 1304 feet...Significant flooding of crop and pasture
land begins. Access to the north end of the Big Sioux Recreation Area
on the west side of Brandon is limited. 

&&
 
LAT...LON 4359 9665 4362 9664 4360 9657 4345 9656
          4338 9646 4339 9658 4343 9662 4358 9662

$$

IAC149-167-SDC127-102105-
/O.CON.KFSD.FL.W.0031.200311T0900Z-200313T1500Z/
/HWDI4.1.ER.200311T0900Z.200311T1800Z.200312T1500Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Big Sioux River above Hawarden.
* from late Tuesday night to Friday morning.
* At 11AM Monday the stage was 20.07 feet.
* Minor flooding is forecast.
* Flood stage is 20.50 feet.
* Forecast...Rise above flood stage by Wednesday March 11 and crest 
  near 20.7 feet by Wednesday March 11. The river will fall below 
  flood stage by Thursday March 12.
* At stages near 20.5 feet...Agricultural flooding begins on the 
South Dakota side of the river. 

&&
 
LAT...LON 4308 9654 4308 9641 4302 9646 4291 9649
          4291 9658

$$

IAC149-SDC127-102105-
/O.CON.KFSD.FL.W.0032.200312T0000Z-200314T1200Z/
/AKRI4.1.ER.200312T0000Z.200312T1800Z.200313T1200Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Big Sioux River At Akron.
* from Wednesday evening to Saturday morning.
* At 11AM Monday the stage was 15.69 feet.
* Minor flooding is forecast.
* Flood stage is 16.00 feet.
* Forecast...Rise above flood stage by Wednesday March 11 and crest 
  near 16.2 feet by Thursday March 12. The river will fall below flood
  stage by Friday March 13.
* At stages near 16.0 feet...Several farm levees are overtopped with 
significant flooding of agricultural lands. 

&&
 
LAT...LON 4291 9658 4291 9649 4281 9654 4277 9659
          4278 9665

$$

IAC041-059-102105-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/MIFI4.2.ER.200305T0307Z.200309T1500Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Little Sioux River near Milford.
* until further notice.
* At 11AM Monday the stage was 15.09 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river is near crest now.
* At stages near 15.5 feet...The bridge on 190th Avenue near 240th 
Street is overtopped, and 180th Street between 170th Avenue and 190th
Avenue is flooded. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4324 9517 4329 9524

$$

IAC041-102105-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SPII4.1.ER.200307T2115Z.200309T1630Z.000000T0000Z.UU/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Little Sioux River Above Spencer / Highway 18.
* until further notice.
* At 11AM Monday the stage was 1323.07 feet.
* Flood stage is 1322.00 feet.

&&
 
LAT...LON 4329 9524 4324 9517 4321 9517 4314 9523
          4324 9529

$$

IAC041-102105-
/O.EXT.KFSD.FL.W.0025.000000T0000Z-200314T1200Z/
/SPWI4.1.ER.200308T0137Z.200309T1800Z.200313T1200Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Little Sioux River at Spencer.
* until Saturday morning.
* At 11AM Monday the stage was 11.22 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Forecast...The river is near crest now. The river will fall below
  flood stage Friday March 13.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
          4310 9511 4314 9523

$$

SDC035-102105-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-200313T0600Z/
/MTVS2.1.ER.200302T1023Z.200304T0330Z.200312T0600Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Firesteel Creek Near Mount Vernon.
* until late Thursday night.
* At 11AM Monday the stage was 8.55 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.00 feet.
* Forecast...The river will fall below flood stage by Thursday.
* At stages near 8.0 feet...The right bank overflows. 

&&
 
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
          4373 9805 4374 9831

$$

SDC125-102105-
/O.CON.KFSD.FL.W.0012.000000T0000Z-200315T1200Z/
/DVSS2.1.ER.000000T0000Z.200307T1435Z.200314T1200Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Vermillion River Near Davis.
* until Sunday morning.
* At 08AM Monday the stage was 11.20 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will crest near 12.1 feet by Thursday March 
  12. The river will fall below flood stage Saturday March 14.
* At stages near 12.0 feet...Highway 18 west of Davis will begin 
flooding, and several houses in the western parts of Davis are in 
danger of flooding. 

&&
 
LAT...LON 4340 9710 4340 9704 4327 9696 4318 9689
          4310 9694 4310 9703

$$

SDC027-102105-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-200316T1912Z/
/WKAS2.1.ER.200307T1200Z.200309T1200Z.200315T1912Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The Vermillion River Near Wakonda.
* until Monday March 16.
* At 07AM Monday the stage was estimated at 15.10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.00 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday March 15.
* At stages near 15.0 feet...Highway 19 south of Centerville could 
start flooding if the levees fail. 

&&
 
LAT...LON 4310 9703 4310 9694 4291 9690 4291 9701
          4295 9700 4300 9704

$$

MNC033-063-102105-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/WDOM5.1.ER.200306T2058Z.200307T1500Z.000000T0000Z.NO/
1205 PM CDT Mon Mar 9 2020

The Flood Warning continues for
  The West Fork Des Moines River Near Windom.
* until further notice.
* At 11AM Monday the stage was 19.42 feet.
* Flood stage is 19.00 feet.
* At stages near 19.0 feet...Minor lowland flooding begins along the 
lower east bank. 

&&
 
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
          4375 9512 4388 9520

$$

&& 
Location Flood    Latest Observed     Maximum Forecast  Recent Observed
         Stage    Stage  Time         Stage  Time       Crest Time

JAMES RIVER
HURS2      11.0     14.83 Mon 11 AM   16.6  Sun 7 PM   
FORS2      12.0     15.32 Mon 11 AM   15.7  Mon 7 AM   
JRMS2      17.0     20.11 Mon 11 AM   21.8  Thu 7 PM   
SCOS2      13.0     14.78 Mon 11 AM   15.7  Sun 7 PM   
YNNS2      12.0     12.82 Mon 11 AM   14.1  Mon 7 AM   

BIG SIOUX RIVER
SMCS2    1634.0   1634.51 Mon 11 AM                     1634.6  Mon Mar 09
BRKS2       9.0      9.96 Mon 11 AM   11.1  Wed 1 AM    
EGAS2    1516.5   1516.74 Mon 11 AM                     1516.7  Mon Mar 09
DERS2      12.0      5.95 Mon 11 AM   12.0  Sat 7 AM      10.0  Thu Mar 05
SFLS2      12.0     12.71 Mon 11 AM   14.1  Sat 1 AM      13.3  Sun Mar 08
BBSS2    1304.0   1304.48 Mon 11 AM                     1304.5  Mon Mar 09
HWDI4      20.5     20.07 Mon 11 AM   20.7  Wed 1 PM      20.5  Fri Mar 06
AKRI4      16.0     15.69 Mon 11 AM   16.2  Thu 1 PM      16.0  Sat Mar 07

LITTLE SIOUX RIVER
MIFI4      12.0     15.09 Mon 11 AM   15.1  Mon 1 PM      
SPII4    1322.0   1323.07 Mon 11 AM                     1323.1  Mon Mar 09
SPWI4      10.0     11.22 Mon 11 AM   11.3  Mon 1 PM   

FIRESTEEL CREEK
MTVS2       8.0      8.55 Mon 11 AM                       11.5  Wed Mar 04

VERMILLION RIVER
DVSS2      11.0     11.20 Mon 8 AM    12.1  Thu 1 AM      12.2  Sat Mar 07
WKAS2      14.0    E15.10 Mon 7 AM                        15.1  Mon Mar 09

WEST FORK DES MOINES RIVER
WDOM5      19.0     19.42 Mon 11 AM                       19.6  Sat Mar 07

MG
117 
WGUS83 KFSD 101224
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
724 AM CDT Tue Mar 10 2020

...The Flood Warning is cancelled for the following rivers in South 
Dakota...

  Sixmile Creek near Brookings
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

SDC011-101254-
/O.CAN.KFSD.FL.W.0028.000000T0000Z-200310T1224Z/
/SMCS2.1.ER.200309T0121Z.200309T1300Z.200310T0615Z.NO/
724 AM CDT Tue Mar 10 2020

The Flood Warning is cancelled for
  The Sixmile Creek near Brookings.
* At 07AM Tuesday the stage was 1633.55 feet.
* Flood stage is 1634.00 feet.
* Recent activity...The river fell below flood stage on Tuesday March
  10.
* At stages near 1634 feet...Agricultural flooding begins northeast 
of Brookings. 

&&
 
LAT...LON 4443 9670 4441 9666 4432 9674 4432 9681
          4430 9687 4433 9688 4435 9677

$$

&& 
Location Flood    Latest Observed     Recent Observed
         Stage    Stage  Time         Crest Time

BIG SIOUX RIVER
SMCS2    1634.0   1633.55 Tue 7 AM    1634.6  Mon Mar 09

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:40 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Mar 8, 6:40 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
640 PM CDT Sun Mar 8 2020

.SHORT TERM...(This Evening through Monday Evening)
Issued at 340 PM CDT Sun Mar 8 2020

Timing for the short wave and surface cold front appears on track,
with the front moving through central South Dakota in the afternoon
hours and passing by Huron at 3 PM. The breezy southerly winds will
come to an end shortly before the front comes sweeping through, with
the winds switching to a north-northwesterly direction. The cold air
and breezy winds will create wind chill values dipping down into the
mid-teens to lower 20s before sunrise, which will be an unwelcome
change for most with temperatures near freezing.

Focus for the precipitation tomorrow morning has shifted south, with
areas from Sioux City to Storm Lake now looking at less than a tenth
of an inch, with lesser amounts northwards. Any measurable
precipitation is most likely going to be rain, with a slight chance
of some freezing rain if cold air makes it south quicker than
expected towards sunrise. As the front is pulled out of the area by
the shortwave, clouds will be clearing along with it allowing us to
warm up to at least normal temperatures on Monday.

.LONG TERM...(Tuesday through Sunday)
Issued at 340 PM CDT Sun Mar 8 2020

With the upper atmosphere transitioned to zonal flow, another
shortwave is expected to pass over the area Tuesday afternoon. Ahead
of the wave, light snow is possible for areas north of I-90, with
amounts generally under half an inch. As temperatures warm in the
afternoon, the transition to light rain will take place. As the
shortwave arrives, best chances for precipitation shift towards
southeastern SD and northwest IA, which could see around a quarter
of an inch of rain.

Split flow aloft leads to skies mostly clearing out on Wednesday,
with high temperatures remaining about 10 degrees above average
through the remainder of the work week. Models have the southerly
component of the split flow hinting at bringing up a system from the
Gulf of California to usher in the weekend, but much uncertainty
remains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 624 PM CDT Sun Mar 8 2020

Cold front is working through the area, passing through KFSD within
the next couple of hours and continuing east this evening. Winds
shift to the northwest, remaining gusty between 25-35 knots. MVFR
to IFR ceilings are moving in with the frontal passage, continuing through
Monday morning. Rain showers are possible, with the best chances
for precipitation for KSUX and areas in far southeastern SD and
northwestern IA. A stray shower near KFSD cannot be ruled out, but
confidence is low enough to keep mention out of the TAF at this
time. With colder air Monday morning, there is a chance for some
mixed precipitation and snow, mainly across northwestern IA.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...Trellinger
LONG TERM...Trellinger
AVIATION...SG
Hazardous weather outlook, Mar 8, 4:23 AM CDT, 18 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
423 AM CDT Sun Mar 8 2020

IAZ012-020>022-031-032-NEZ013-014-SDZ050-057-063>071-091100-
Sioux-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-
Gregory-Brule-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-Union-
423 AM CDT Sun Mar 8 2020

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, northeast Nebraska, south central South Dakota and southeast
South Dakota.

.DAY ONE...Today and tonight.

Breezy southerly winds with gusts up to 35 mph combined with low
humidity will lead to high to very high fire danger this afternoon
and evening.

Well above average temperatures through Sunday will accelerate
remaining snowpack melt, leading to rises on some area streams and
rivers.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>056-058>062-091100-
Lyon-Osceola-Dickinson-O'Brien-Clay-Lincoln-Murray-Cottonwood-Nobles-
Jackson-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-
Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-
423 AM CDT Sun Mar 8 2020

This Hazardous Weather Outlook is for northwest Iowa, southwest
Minnesota, central South Dakota, east central South Dakota, south
central South Dakota and southeast South Dakota.

.DAY ONE...Today and tonight.

Well above average temperatures through Sunday will accelerate
remaining snowpack melt, leading to rises on some area streams and
rivers.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:05 AM CDTRiver Flood WarningFSDMinnehaha21 days
Mar 9, 9:33 AM CDTRiver Flood WarningFSDMoody21 days
Mar 9, 9:33 AM CDTRiver Flood WarningFSDUnion54 hr
Mar 9, 9:33 AM CDTRiver Flood WarningFSDUnion4 days
Mar 9, 4:29 PM CDTRiver Flood WarningFSDMinnehaha, Moody21 days

Nearby

River Flood Warnings in South Dakota, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.